TARU PUBLICATIONS
Journal of Information and Optimization Sciences cover
Open Access ·Peer-reviewed·ISSN (Online): 2169-0103·ISSN (Print): 0252-2667

WoS  JIF 2026 : 0.4 (Q4)

Powered by:Powered by

Monthly Journal: Publishes theoretical and applied research on topics in information and optimization sciences.

Issues up to 2022 co-published with and available at:Taylor & Francis
submissions@tarupublications.com
Open Access Research Article

Numerical solution of some facility location problems

*

* Corresponding author · click or hover a name for details

pp. 119–131Vol. 47Issue 1January 2026DOI: 10.47974/JIOS-1468XML
Received:
07 Jun 2023
Published Online:
31 Mar 2025
Article type:
Research Article
Language:
EN
Article no.:
JIOS-1468
Pages:
119–131

Abstract

Some facility location problems are considered in the paper, in particular, box constrained facility location problems. The optimal solution is described by a characterization theorem, and an efficient convergent polynomial algorithm is proposed. 

Keywords

Subject Classifications

90B0590C25

References

[1] G. R. Bitran and A. C. Hax, “Disaggregation and resource allocation using convex knapsack problems with bounded variables,” Management Science, vol. 27, no. 4, pp. 431-441 (1981).
[2] P. Brucker, “An O(n) algorithm for quadratic knapsack problems,” Operations Research Letters, vol. 3, no. 3, pp. 163-166 (1984).
[3] J.-P. Dussault, J. A. Ferland, and B. Lemaire, “Convex quadratic programming with one constraint and bounded variables,” Mathematical Programming, vol. 36, no. 1, pp. 90-104 (1986).
[4] R. Helgason, J. Kennington, and H. Lall, “A polynomially bounded algorithm for a singly constrained quadratic program,” Mathematical Programming, vol. 18, no. 3, pp. 338-343 (1980).
[5] A. Kozma, C. Conte, and M. Diehl, “Benchmarking large-scale distributed convex quadratic programming algorithms,” Optimization Methods and Software, vol. 30, pp. 191-214 (2015).
[6] J. J. Moré and G. Toraldo, “Algorithms for bound constrained quadratic programming problems,” Numerische Mathematik, vol. 55, no. 4, pp. 377-400 (1989).
[7] P. M. Pardalos and N. Kovoor, “An algorithm for a singly constrained class of quadratic programs subject to upper and lower bounds,” Mathematical Programming, vol. 46, no. 3, pp. 321-328 (1990).
[8] S. M. Stefanov, A Lagrangian Dual Method for Solving Variational Inequalities, Kluwer Series in Mathematical Programming and Operations Research, Working Paper WP-KSMPOR-99-11, February, 10 pp (1999).
[9] S. M. Stefanov, On the Solution of Variational Inequality Problems by Using Cutting Plane Methods, Kluwer Series in Mathematical Programming and Operations Research, Working Paper WP-KSMPOR-99-12, February, 9 pp (1999).
[10] S. M. Stefanov, “On the implementation of stochastic quasigradient methods to some facility location problems,” Yugoslav Journal of Operations Research, vol. 10, no. 2, pp. 235-256 (2000).
[11] S. M. Stefanov, Convex Separable Programming: Theory and Methods, Kluwer Academic Publishers, Dordrecht-Boston-London (2000).
[12] S. M. Stefanov, “Convex separable minimization subject to bounded variables,” Computational Optimization and Applications: An International Journal, vol. 18, no. 1, pp. 27-48 (2001).
[13] S. M. Stefanov, “Polynomial algorithms for projecting a point onto a region defined by a linear constraint and box constraints in Rn,” Journal of Applied Mathematics, vol. 2004, no. 5, pp. 409-431 (2004).
[14] S. M. Stefanov, “Convex quadratic minimization subject to a linear constraint and box constraints,” Applied Mathematics Research Express AMRX, vol. 2004, no. 1, pp. 17-42 (2004).
[15] S. M. Stefanov, “An efficient method for minimizing a convex separable logarithmic function subject to a convex inequality constraint or linear equality constraint,” Journal of Applied Mathematics and Decision Sciences vol. 2006, Article ID 89307 (2006).
[16] S. M. Stefanov, “Minimization of a convex linear-fractional separable function subject to a convex inequality constraint or linear equality constraint and bounds on the variables,” Applied Mathematics Research eXpress, vol. 2006, no. 4, Article ID 36581 (2006).
[18] S. M. Stefanov, “Solution of some convex separable resource allocation and production planning problems with bounds on the variables,” Journal of Interdisciplinary Mathematics, vol. 13, no. 5, pp. 541-569 (2010).
[19] S. M. Stefanov, “Well-posedness and primal-dual analysis of some convex separable optimization problems,” Advances in Operations Research, vol. 2013, pp. 10 pages, Article ID 279030 (2013).
[20] S. M. Stefanov, “On the solution of multidimensional convex separable continuous knapsack problem with bounded variables,” European Journal of Operational Research, vol. 247, no. 2, pp. 366-369 (2015).
[21] S. M. Stefanov, Separable Programming: Theory and Methods, 4th rev. ed., Springer Science+Business Media, B.V., Dordrecht (2016).
[22] S. M. Stefanov, “Strictly convex separable optimization with linear equality constraints and bounded variables,” Journal of Statistics and Management Systems, vol. 21, no. 2, pp. 261-272 (2018).
[23] S. M. Stefanov, “Characterization of the optimal solution of the convex generalized nonlinear transportation problem,” Journal of Interdisciplinary Mathematics, vol. 22, no. 5, pp. 745-756 (2019).
[24] S. M. Stefanov, “Characterization of the optimal solution of the convex separable continuous knapsack problem and related problems,” Journal of Information and Optimization Sciences, vol. 42, no. 1, pp. 1-16 (2021).
[25] S. M. Stefanov, “On the numerical solution of separable stochastic inventory control problems,” Journal of Information and Optimization Sciences, vol. 42, no. 3, pp. 533-561 (2021).
[26] S. M. Stefanov, Separable Optimization: Theory and Methods, Springer Optimization and Its Applications, vol. 177, Springer, Cham (2021).
[27] S. M. Stefanov, “Separable programming: a dynamic programming approach,” In: Separable Optimization, Springer Optimization and Its Applications, vol. 177, Springer, Cham, pp. 85-129 (2021).
[28] S. M. Stefanov, “Numerical solution of some systems of nonlinear algebraic equations,” Journal of Interdisciplinary Mathematics, vol. 24, no. 6, pp. 1545-1564 (2021).
[29] S. M. Stefanov, “Numerical solution of systems of nonlinear equations defined by convex functions,” Journal of Interdisciplinary Mathematics, vol. 25, no. 4, pp. 951-962 (2022).
[30] S. M. Stefanov, “On some properties of linear functionals,” Journal of Interdisciplinary Mathematics, vol. 25, no. 8, pp. 2491-2502 (2022).
[31] S. M. Stefanov, “On the solution of quadratic programming problems,” Journal of Information and Optimization Sciences, vol. 44, no. 2, pp. 243-253 (2023).
[32] S. M. Stefanov, “Continuous linear knapsack problems revisited,” Journal of Information and Optimization Sciences, vol. 44, no. 5, pp. 909-922 (2023).
[33] D. G. Tian, “An exterior point polynomial-time algorithm for convex quadratic programming,” Computational Optimization and Applications, vol. 61, pp. 51-78 (2015).

Views: 283Downloads: 124Citations: 0